Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 60, NWS Omaha, NE

June 23, 20214 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 23, 2021, 11:27 PM CDT for 4 counties in Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2021, 11:27 PM CDT (04:27 UTC)
Expired
Jun 24, 2021, 12:15 AM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Antelope County, NE, Knox County, NE, Madison County, NE, Pierce County, NE

The radar

The Omaha radar (KOAX), 164 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 12:15 AM CDTTSTM WND DMGNeligh, NEMULTIPLE REPORTS OF TREES DOWN IN TOWN. UNKNOWN SIZE AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 10:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2039 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
1664 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

922 
WUUS53 KOAX 240427
SVROAX
NEC003-107-119-139-240515-
/O.NEW.KOAX.SV.W.0060.210624T0427Z-210624T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1127 PM CDT Wed Jun 23 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Northwestern Madison County in northeastern Nebraska...
  Western Pierce County in northeastern Nebraska...
  Antelope County in northeastern Nebraska...
  Southwestern Knox County in northeastern Nebraska...

* Until 1215 AM CDT.

* At 1126 PM CDT, a severe thunderstorm was located near Page, or 15
  miles east of O'neill, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Orchard around 1135 PM CDT.
  Neligh around 1155 PM CDT.
  Meadow Grove around 1215 AM CDT.

Other locations impacted by this severe thunderstorm include The
Highway 14 And 59 Junction, Royal, Brunswick, Foster, Ashfall Fossil
Beds State Historical Park and Tilden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Omaha.

&&

LAT...LON 4242 9747 4199 9773 4210 9829 4253 9829
TIME...MOT...LOC 0426Z 297DEG 40KT 4239 9835 

HAIL...1.25IN
WIND...60MPH
 
$$

DEE
3 follow-up statements
444 
WWUS53 KOAX 240440
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1140 PM CDT Wed Jun 23 2021

NEC003-107-119-139-240515-
/O.CON.KOAX.SV.W.0060.000000T0000Z-210624T0515Z/
Madison NE-Pierce NE-Antelope NE-Knox NE-
1140 PM CDT Wed Jun 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN MADISON...WESTERN PIERCE...ANTELOPE AND SOUTHWESTERN
KNOX COUNTIES...

At 1139 PM CDT, a severe thunderstorm was located over Orchard, or 23
miles east of O'neill, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Plainview around 1210 AM CDT.

Other locations impacted by this severe thunderstorm include The
Highway 14 And 59 Junction, Royal, Brunswick, Foster, Ashfall Fossil
Beds State Historical Park and Tilden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.

&&

LAT...LON 4242 9747 4199 9773 4210 9829 4253 9829
TIME...MOT...LOC 0439Z 283DEG 36KT 4234 9821 

HAIL...1.00IN
WIND...60MPH
 
$$

DEE
668 
WWUS53 KOAX 240454
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1154 PM CDT Wed Jun 23 2021

NEC003-107-119-139-240515-
/O.CON.KOAX.SV.W.0060.000000T0000Z-210624T0515Z/
Madison NE-Pierce NE-Antelope NE-Knox NE-
1154 PM CDT Wed Jun 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN MADISON...WESTERN PIERCE...ANTELOPE AND SOUTHWESTERN
KNOX COUNTIES...

At 1154 PM CDT, a severe thunderstorm was located 5 miles east of
Orchard, or 27 miles east of O'neill, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Madison, western Pierce, Antelope and southwestern Knox
Counties, including the following locations... The Highway 14 And 59
Junction, Royal, Brunswick, Foster, Ashfall Fossil Beds State
Historical Park and Tilden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.

&&

LAT...LON 4242 9747 4199 9773 4210 9829 4253 9829
TIME...MOT...LOC 0454Z 294DEG 28KT 4232 9813 

HAIL...1.00IN
WIND...60MPH
 
$$

DEE
273 
WWUS53 KOAX 240509
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1209 AM CDT Thu Jun 24 2021

NEC003-107-119-139-240515-
/O.CON.KOAX.SV.W.0060.000000T0000Z-210624T0515Z/
Madison NE-Pierce NE-Antelope NE-Knox NE-
1209 AM CDT Thu Jun 24 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN MADISON...WESTERN PIERCE...ANTELOPE AND SOUTHWESTERN
KNOX COUNTIES...

At 1209 AM CDT, a severe thunderstorm was located 10 miles north of
Neligh, or 33 miles northwest of Norfolk, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Madison, western Pierce, Antelope and southwestern Knox
Counties, including the following locations... The Highway 14 And 59
Junction, Royal, Brunswick, Foster, Ashfall Fossil Beds State
Historical Park and Tilden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.

&&

LAT...LON 4242 9747 4199 9773 4210 9829 4253 9829
TIME...MOT...LOC 0509Z 294DEG 28KT 4227 9799 

HAIL...1.00IN
WIND...60MPH
 
$$

DEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:34 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 23, 6:34 PM CDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
634 PM CDT Wed Jun 23 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 257 PM CDT Wed Jun 23 2021

A look at mid-level water vapor imagery this afternoon shows the
axis of the mid-level ridge over the Rocky Mountain front range,
with heights building across the Central Plains. Shortwave
impulses are ejecting out from the desert southwest and are
rounding the top of the ridge towards the general area. Surface
troughing was analyzed from west-central South Dakota extending
southward through western Nebraska and into western Kansas. This
surface trough is expected to serve as an initiation point for
storms this afternoon as the aforementioned shortwave impulses
pass over. A large storm complex is expected to organize and the
propagate ESE through eastern Nebraska and southwestern Iowa this
evening into the overnight hours. Surface-based CAPE values over
3500 J/kg are expected ahead of the complex, with robust capping
of around -300 J/kg in eastern Nebraska. While the capping looks
to be strong, the well organized nature of the MCS that is
expected to develop should be able to overcome that inhibition or
ignite storms above it. The best time currently looks to be from
11 PM tonight through 4 AM Thursday, with wind gusts up to 60 to
75 mph possible alongside 1" hail. Most of the activity is
expected to move into eastern Nebraska and western Iowa from the
west after 10 PM tonight.

Thursday through Saturday storm chances are expected to continue,
as a surface front is expected to push northward from Kansas to
near the NE/KS border and become stationary, serving as a rather
stagnant focus for storm activity. With above-average precipitable
water values in place over the are for that period of time, areas
where consistent rain is expected could see some risk for
flooding. That risk will be somewhat mitigated by the recent lack
of moisture and vigorous crop growth, but will remain nonetheless.

Sunday and Monday look to give the area a brief reprieve from rain
and storm chances, and highs are expected to be in the lower 80's.
Going further into the work week, high pressure is expected to
build into place across the central CONUS, as the majority of the
storm activity across the nation is directed towards the southern
and eastern CONUS.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 621 PM CDT Wed Jun 23 2021

Storms will move into eastern Nebraska this evening, reaching KOFK
around 02Z and KOMA and KLNK around 06Z. The main threat will be
strong damaging winds, with the possibility of large hail.
Lingering shower and thunderstorm activity should exit the region
by 12Z with VFR conditions expected afterward. Thunderstorm
chances will return Thursday evening, with heavy rain, damaging
winds and hail possible once again.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Petersen
AVIATION...KG
Hazardous weather outlook, Jun 23, 9:16 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
916 PM CDT Wed Jun 23 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-241630-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
916 PM CDT Wed Jun 23 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Thursday

A complex of thunderstorms is expected to move into the area from
the west late tonight. The primary hazard will be wind gusts of
up to 60 to 75 mph and up to 1" hail.

Another round of strong to severe storms will arrive late Thursday
afternoon and evening, with the best chance for severe weather
along and south of I-80. Hail and damaging winds will be the
primary concerns.

.DAYS TWO THROUGH SEVEN...Thursday night through Wednesday

Severe storms capable of large hail and damaging winds will
continue to be possible Thursday evening into Thursday night.
Specific details regarding the timing and location of the storms
remains uncertain, however the best chance appears to be along and
south of I-80.

Another round of strong storms could occur on Friday afternoon
and evening with non-severe-storm chances extending into this
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of any hail or wind damage are appreciated.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:12 AM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce, Stanton, Wayne48 min
Jun 24, 12:40 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Platte50 min
Jun 24, 12:58 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Colfax, Cuming, Madison, Pierce and 3 more47 min
Jun 24, 1:11 AM CDTTornado WarningOAXMadison, Stanton34 min
Jun 24, 1:22 AM CDTSevere Thunderstorm WarningOAXBurt, Butler, Colfax, Cuming, Dodge, Madison and 5 more23 min
Jun 24, 1:41 AM CDTTornado WarningOAXColfax, Cuming, Dodge, Stanton34 min
Jun 24, 1:43 AM CDTSevere Thunderstorm WarningOAXBurt, Butler, Colfax, Cuming, Dodge, Douglas and 7 more47 min
Jun 24, 1:55 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Lancaster, Saunders, Seward50 min
Jun 24, 2:15 AM CDTSevere Thunderstorm WarningOAXBurt, Cass, Dodge, Douglas, Sarpy, Saunders and 2 more60 min
Jun 24, 2:24 AM CDTSevere Thunderstorm WarningOAXCass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more51 min
Jun 24, 2:51 AM CDTSevere Thunderstorm WarningOAXCass, Gage, Johnson, Lancaster, Otoe, Sarpy39 min
Jun 24, 2:54 AM CDTSevere Thunderstorm WarningOAXCass, Gage, Johnson, Lancaster, Otoe, Sarpy36 min
Jun 24, 3:17 AM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe, Pawnee, Richardson58 min
Jun 24, 2:23 PM CDTFlash Flood WatchOAXCass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more37 hr
Jun 24, 5:10 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe40 min
Jun 24, 5:34 PM CDTFlash Flood WarningOAXCass, Lancaster, Otoe4 hr
Jun 24, 5:35 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Saline, Seward40 min
Jun 24, 5:43 PM CDTTornado WarningOAXOtoe47 min
Jun 24, 5:51 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy, Saunders54 min
Jun 24, 5:55 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward50 min
Jun 24, 6:07 PM CDTTornado WarningOAXOtoe38 min
Jun 24, 6:12 PM CDTFlash Flood WarningOAXPawnee, Richardson8 hr
Jun 24, 6:12 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline, Seward48 min
Jun 24, 6:16 PM CDTSpecial Weather StatementOAXDouglas89 min
Jun 24, 6:28 PM CDTSevere Thunderstorm WarningOAXRichardson47 min
Jun 24, 6:32 PM CDTFlash Flood WarningOAXCass3 hr
Jun 24, 6:34 PM CDTTornado WarningOAXRichardson41 min
Jun 24, 6:43 PM CDTSevere Thunderstorm WarningOAXOtoe47 min
Jun 24, 6:48 PM CDTFlash Flood WarningOAXSaline, Seward3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.